Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 60, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 2, 2001, 8:45 PM EDT for Kanawha County, West Virginia. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2001, 8:45 PM EDT (00:45 UTC)
- Expired
- Jun 2, 2001, 9:00 PM EDT
- In force
- 15 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Kanawha County, WV
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 030045 SVRRLX WVC039-030100- /NEW.KRLX.SV.W.0100.030045-030100/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 845 PM EDT SAT JUN 2 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KANAWHA COUNTY IN WEST VIRGINIA... * UNTIL 900 PM EDT... * AT 842 PM EDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE THUNDERSTORM 2 MILES NORTHEAST OF CHARLESTON...MOVING EAST AT 35 MPH. . <<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING HAIL AS LARGE AS QUARTERS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ LAT...LON 3846 8168 3828 8169 3826 8127 3847 8126
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:00 PM EDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jun 2, 2:00 PM EDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 200 PM EDT SAT JUN 2 2001 STILL LOOKS INTERESTING FOR LATE AFTERNOON/EVENING. NOW LOOKS LIKE BEST CHANCE FOR THE STRONGEST STORMS WILL BE ALONG LINE THAT FORMS...OR EVOLVES OUT OF SEVERAL THIN LINES NOW FORMING RIGHT ALONG THE FRONT. LINE WILL GET OUT AHEAD OF FRONT A LITTLE...AND CROSS WV...STRADDLING THE 0Z HOUR...WITH BEST INSTABILITY SOUTHERN HALF OF CWA ALTHOUGH BEST DYNAMICS/UPPER COOLING IS ACROSS THE NORTH. MESO ETA STILL SHOWS INTERESTING BOW PATTERN IN MOISTURE AND LIFT FIELDS ACROSS SOUTHERN HALF AT 0Z. WILL MASSAGE THUNDERSTORM EARLY WORDING...POSSIBLY STRONG EASTERN SECTIONS...OUT OF SHOTGUN...BASED ON RADAR AND OTHER DIAGNOSTIC TRENDS. OTHERWISE WILL KEEP CHANCE POPS FOR SHOWERS GOING OVERNIGHT WITH AMPLE POST FRONTAL MOISTURE INDICATED. WILL ADD CHANCE POPS FOR SHOWERS SUNDAY FOR NORTHERN MOUNTAINS AT LEAST...GIVEN LOW LEVEL CONVERGENT CYCLONIC UPSLOPE FLOW AND LINGERING MOISTURE. SHORT BREAK ASSOCIATED WITH NARROW DEFORMATION ZONE SUNDAY EVENING. WILL BITE ON MESO ETA/AVN TIMING ON WARM FRONT AND INTRODUCE CHANCE POPS SOUTHWEST BY MONDAY MORNING. THESE MODELS ALSO AGREE ON WARM ADVECTION PRECIPITATION FALLING APART DURING THE DAY ON MONDAY AS THE FRONT PUSHES THROUGH. WITH JUST CHANCE POPS...DESTABILIZATION ASSOCIATED WITH WARM FRONT PUSHING THROUGH...AND TIME OF YEAR...WILL OPT TO CALL IT SHOWERS RATHER THAN RAIN. WILL CARRY THIS IDEA INTO MONDAY NIGHT...ALTHOUGH COULD NOT RULE OUT A THUNDERSTORM AS WELL BY THEN. WILL HAVE THUNDERSTORMS IN FORECAST TUESDAY AND WEDNESDAY WITH FRONT STALLED CLOSE BY AND SOUPY AIR MASS ON ITS SOUTH SIDE. WILL DEFINITELY NEED TO WATCH RAINFALL AMOUNTS WITH THIS...WITH MOST POTENTIAL FOR PROBLEMS WEDNESDAY AS SHORT WAVE APPROACHES. NUMBERS: CLOSE TONIGHT AND SUNDAY...AT OR BELOW SUNDAY NIGHT...AND BETWEEN WIDE RANGE ON MONDAY...WHICH AGREES WITH ONGOING PACKAGE. POPS: CLOSER TO FWC/S. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / TRM
In the hours before
Local storm report, Jun 2, 7:11 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
711 PM EDT SAT JUN 2 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 1 SW HOGSETT WV .75 INCH HAIL
06/02/01 MASON REPORTED BY DAM OPERATOR
AT R.C. BYRD LOCK AND DAM.
PGThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:03 PM EDT | Severe Thunderstorm Warning | RLX | Roane | 27 min |
| Jun 2, 8:17 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 28 min |
| Jun 2, 9:14 PM EDT | Severe Thunderstorm Warning | RLX | Webster | 31 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.